Alert archive / Idaho / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2023, 3:44 PM MDT for Fremont County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2023, 3:44 PM MDT (21:44 UTC)
- Expired
- Sep 1, 2023, 4:07 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:09 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 1, 2:09 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 209 PM MDT Fri Sep 1 2023 .SHORT TERM... Afternoon satellite imagery shows clouds continuing to stream northward across the region. Precip has been slow to develop this afternoon but radar returns are gradually beginning to pick up and activity is expected to become more widespread throughout the remainder of the afternoon and into the evening hours. Some of the storms could be strong to borderline severe with gusty winds being the primary threat along with locally heavy rain. Winds remain breezy out of the south/southwest today as a prolonged period of cloudy, rainy weather is expected for the holiday weekend. Hi-res CAMs show precip chances generally ending after midnight but kept PoPs in the forecast during the overnight hours to account for any stray lingering shower/storm potential. Scattered coverage of showers and thunderstorms will return throughout the afternoon hours Saturday with a lesser severe threat as continued above normal PWATs support locally heavy rain with stronger, training, or slow moving storms into Sunday. McKaughan .LONG TERM...Sunday through Friday. Upper level low will track east through Idaho in the Sunday through Monday time frame with most of southeast Idaho with near 100 percent chance of over 0.5 inches and a high chance of over an inch as well, especially mountain locations. Will see a drying trend Tuesday but still widespread mountain showers mainly in the eastern highlands. And Wednesday through Friday expect only isolated mountain showers and thunderstorms. Will have cooler than normal highs Sunday mainly in the 60s mountains and 70s lower elevations and Monday will be the coldest day with mountain highs in the 40s and 50s and low elevations in the 60s with extensive rainfall expected. Tuesday through next Friday will see a warming trend with low elevations back into the mid 70s to 80s by Thursday and Friday. GK && .AVIATION... Cloud cover continues to increase across the region as a prolonged period of clouds and precip will be in place through the holiday weekend. Precip chances will likely diminish a bit overnight but fire up again by Saturday afternoon. For now, VFR expected to prevail through the period despite the clouds. Localized MVFR/IFR reductions will be possible however around any precip. Breezy winds will also diminish after sunrise and things won't be as breezy across the region on Saturday. McKaughan && .FIRE WEATHER... A RED FLAG WARNING remains in effect this evening for scattered thunderstorms in zones 410 and 413. Expect more coverage in zone 413. Will have isolated thunderstorms in the other zones. The trend of rain and thunderstorms will continue through the whole weekend with a near 100 percent chance of wetting rains for all zones by Monday evening. Many areas will receive over an inch of rain total. So all impacts will be rain and thunderstorm related the next 4 days with potential heavy extended weekend rains. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ410-413. Wind Advisory until 10 PM MDT this evening for IDZ056-057. &&
In the hours before
Special weather statement, Sep 1, 3:24 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pocatello ID
324 PM MDT Fri Sep 1 2023
IDZ053-064>066-012215-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Teton Valley ID-
324 PM MDT Fri Sep 1 2023
...A strong thunderstorm will impact portions of south central
Fremont and northeastern Madison Counties through 415 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm over
Teton, or 7 miles east of Rexburg, moving north at 25 mph.
HAZARD...Winds in excess of 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rexburg, Ashton, Marysville, Sugar City, Teton, Parker, Chester,
Ashton Reservoir, St Anthony, Newdale, and northern Saint Anthony
Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4377 11146 4377 11177 4416 11187 4412 11140
TIME...MOT...LOC 2123Z 178DEG 22KT 4385 11165
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
AMThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:35 AM MDT | Wind Advisory | PIH | Cassia, Oneida, Power | 18 hr |
| Sep 1, 3:24 PM MDT | Special Weather Statement | PIH | Madison | 51 min |
| Sep 1, 4:20 PM MDT | Special Weather Statement | PIH | Cassia | 85 min |
| Sep 1, 4:23 PM MDT | Special Weather Statement | PIH | Fremont | 22 min |
| Sep 1, 4:29 PM MDT | Special Weather Statement | PIH | Caribou | 46 min |
| Sep 1, 4:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Sep 1, 5:15 PM MDT | Special Weather Statement | PIH | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.